MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the device is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the spring from the subject device became stuck in the patient's airway passage at the third pass during a diagnostic endobronchial ultrasound procedure.It was further clarified that the spring fell in the patient and was retrieved with forceps.The procedure was completed and no impact on the patient was reported.There were no reports of any further patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's (lm) investigation.The device was evaluated by olympus (via photo), and it was confirmed that the coil inside the tube sheath had come loose and fallen inside the body.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, the following mechanism likely caused the reported issue: (1) the tip of the sheath was pressed against the tissues of the trachea, bronchi, esophagus and surrounding organs.(2) the sheath and coil sheath were bent by pushing the scope while pressing the sheath against the tissue.(3) if the needle was pushed out while the sheath and the coil sheath were bent, the tip of the needle was caught in the bent part of the coil sheath and the needle could not be pushed out.(4) when the needle could not be pushed out, the coil sheath moved by applying additional force to force the needle out.(5) although the coil sheath moved, the needle did not protrude, so the needle was pulled back again.(6) by repeating (4) and (5), the coil sheath came off from the tip of the sheath.The event can be detected/prevented by following the instructions for use (ifu) which states: ¿take the instrument out of the tray by holding the sheath not to make the sheath pop out of the tray.Otherwise, the insertion portion of the instrument might be broken.Also, if the insertion portion pops out of the tray by elasticity, doctors or patients might be injured by the distal end of needle tube, sheath, and stylet.¿ ¿do not insert this instrument when the endoscope is angulated.This could damage the endoscope and/or this instrument.¿ ¿turn the up/down angulation control lever to the neutral position to straighten the endoscope before the insertion of this instrument into the endoscope.Otherwise, this could damage the endoscope and/or this instrument.¿ ¿if you feel excessive resistance while operating the needle, do not push the needle slider forcibly.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the instrument and/or endoscope.¿ this supplemental report includes a correction to d4 (lot number) from the initial medwatch.Also, an update has been made to h3.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20170109
Report Number9614641-2024-01797
Device Sequence Number17920534
Product Code FCG
UDI-Device Identifier04953170240935
UDI-Public04953170240935
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot Number43K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date12/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown